MAUDE Adverse Event Report: ARTHREX INC. FIBERTAK RC, TRIPLOAD TAPE BL/W, BLK/W W; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSU

ARTHREX INC. FIBERTAK RC, TRIPLOAD TAPE BL/W, BLK/W W; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSU
Catalog Number AR-3633
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported, that during a proximal tenodesis procedure the surgeon was using the implant and drilled for it and upon inserting the implant it pulled out.In the attempt to remove the inserter; the anchor came out with the driver and one of the prongs was left behind in the joint.Surgeon did not take x-rays and washed the area out.It is unknown if the piece was retrieved from the patient.X-rays were not taken and the surgeon was not too concerned.Opened another fibertak and completed the procedure.Patient: male in his 30's.Follow-up investigation: the implant itself did not pull out on it's own.The implant pulled out because it was attached to the driver and when the driver was being removed the implant came with it.The prong that remained in the patient was from the inserter device, not the implant itself.The fibertak that was used to complete the procedure was placed in the same drill hole as the anchor that pulled out with the driver.The ar-3633 anchor and the inserter device that comes with the anchor are both being returned to arthrex for evaluation.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The evaluation revealed that one of the tabs broke-off at the inserter's distal tip.Additionally, fracture face show signs of being bent.The device met all material specifications as received.Complainant's event is most likely caused by not inserting the implant co-axial to the bone tunnel, prying or leveraging, improper bone preparation.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
FIBERTAK RC, TRIPLOAD TAPE BL/W, BLK/W W
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSU
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7380862
Report Number1220246-2018-00112
Device Sequence Number1233559
Product Code MBI
UDI-Device Identifier00888867276925
UDI-Public00888867276925
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Catalogue NumberAR-3633
Device Lot NumberS705120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR